Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Irreducible representations of the Cuntz algebra $\mathcal {O}_N$
HTML articles powered by AMS MathViewer

by Eui-Chai Jeong PDF
Proc. Amer. Math. Soc. 127 (1999), 3583-3590 Request permission


In this paper, we establish formulas for the configuration of a special class of irreducible representations of the Cuntz algebra $\mathcal {O}_{N}$, $N=2,3,\dots ,\infty$. These irreducible representations arise as subrepresentations of naturally occurring representations of $\mathcal {O}_{N}$ acting in $L^{2}\left ( \mathbb {T}\right )$ and arise from consideration of multiresolution wavelet filters.
  • Ola Bratteli, George A. Elliott, David E. Evans, and Akitaka Kishimoto, Quasi-product actions of a compact abelian group on a $C^*$-algebra, Tohoku Math. J. (2) 41 (1989), no. 1, 133–161. MR 985307, DOI 10.2748/tmj/1178227871
  • Ola Bratteli and Palle E.T. Jorgensen, Iterated function systems and permutation representations of the Cuntz algebra, Mem. Amer. Math. Soc., to appear.
  • O. Bratteli and P. E. T. Jorgensen, Endomorphisms of ${\scr B}({\scr H})$. II. Finitely correlated states on ${\scr O}_n$, J. Funct. Anal. 145 (1997), no. 2, 323–373. MR 1444086, DOI 10.1006/jfan.1996.3033
  • Ola Bratteli and Palle E.T. Jorgensen, Isometries, shifts, Cuntz algebras and multiresolution wavelet analysis of scale ${N}$, Integral Equations Operator Theory 28 (1997), 382–443.
  • Ola Bratteli, Palle E. T. Jorgensen, and Geoffrey L. Price, Endomorphisms of ${\scr B}({\scr H})$, Quantization, nonlinear partial differential equations, and operator algebra (Cambridge, MA, 1994) Proc. Sympos. Pure Math., vol. 59, Amer. Math. Soc., Providence, RI, 1996, pp. 93–138. MR 1392986, DOI 10.1090/pspum/059/1392986
  • Albert Cohen and Robert D. Ryan, Wavelets and multiscale signal processing, Applied Mathematics and Mathematical Computation, vol. 11, Chapman & Hall, London, 1995. Revised version of Cohen’s doctoral thesis [Ondelettes et traitement numérique du signal, Masson, Paris, 1992; MR1269539 (95g:42038)]; Translated from the French by Ryan. MR 1386391, DOI 10.1007/978-1-4899-4425-2
  • Joachim Cuntz, Simple $C^*$-algebras generated by isometries, Comm. Math. Phys. 57 (1977), no. 2, 173–185. MR 467330
  • Ingrid Daubechies, Ten lectures on wavelets, CBMS-NSF Regional Conference Series in Applied Mathematics, vol. 61, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1992. MR 1162107, DOI 10.1137/1.9781611970104
  • Eui-Chai Jeong, Decomposition of Cuntz algebra representation, Ph.D. thesis, The University of Iowa, 1997.
  • Eui-Chai Jeong, A number system in $\mathbb {R}^{n}$, Seoul National University, in preparation.
  • Palle E.T. Jorgensen, Harmonic analysis of fractal processes via ${C}^{\ast }$-algebras, Math. Nachr., to appear.
  • Palle E. T. Jorgensen and Steen Pedersen, Harmonic analysis and fractal limit-measures induced by representations of a certain $C^*$-algebra, J. Funct. Anal. 125 (1994), no. 1, 90–110. MR 1297015, DOI 10.1006/jfan.1994.1118
  • P. E. T. Jorgensen and S. Pedersen, Harmonic analysis of fractal measures, Constr. Approx. 12 (1996), no. 1, 1–30. MR 1389918, DOI 10.1007/s003659900001
  • Robert T. Powers, An index theory for semigroups of $^*$-endomorphisms of ${\scr B}({\scr H})$ and type $\textrm {II}_1$ factors, Canad. J. Math. 40 (1988), no. 1, 86–114. MR 928215, DOI 10.4153/CJM-1988-004-3
Similar Articles
Additional Information
  • Eui-Chai Jeong
  • Affiliation: Department of Mathematics, College of Natural Sciences, Seoul National University, Seoul 151-742, Korea
  • Email:
  • Received by editor(s): February 16, 1998
  • Published electronically: May 17, 1999
  • Communicated by: David R. Larson
  • © Copyright 1999 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 127 (1999), 3583-3590
  • MSC (1991): Primary 46L30, 46L55, 46L89, 47A13, 47A67; Secondary 47A20, 47D25, 43A65
  • DOI:
  • MathSciNet review: 1621953